PDA

View Full Version : Weight Gain?



dansreptilepage
04-08-08, 16:55
Hello

I've been taking 40mg Propranolol approximately 3 times daily for around 2 months, mainly while I'm at work!

I have gained about 6lbs in this space of time and I feel it maybe the Propranolol!

I understand Propranolol can make you feel drowsy or sluggish but I've made a concious effort not to laze around at home when I finish work!

Has anyone else noticed they have gained weight and is this a side effect?

Its really helped my anxiety but I'm not too happy about gaining weight!!

Cheers

Cathy V
04-08-08, 17:20
Hi there....and yes im afraid this happened to me too. Apparently most betablockers do this as they slow the system down. A pharmacist once said that they dont increase weight but make it difficult to lose it once gained, but like you, i put on weight quite quickly after taking them, and unfortunately it went on increasing and i gained 2st in a year. I still take them as they help my blood pressure and migraines, and thankfully the weight gain seems to have slowed, but no matter how much i try to lose it and eat sensibly i cant seem to shift it.

Be interesting to hear from other members who have the same problem.

Best wishes
cathy xxx

noonoo
04-08-08, 22:18
I've noticed it too, especially in the boob area :ohmy: lol! But i'm not complaining, i've always wanted a bit more weight on me.

xxx

bubblerawk
05-08-08, 16:08
i didnt know that i take 40mg 3 times a day i just thought it was cos i dont eat very well.

intense
20-08-08, 13:39
I find Propranolol a very good medication, better than SSRIs. But sadly, yes, I have gained about 8-10 pounds but I'm still a normal weight and it doesn't seem to be increasing. I am going to stay on Propranolol but cut my calories to about 1500 a day.

jindivik
13-11-08, 03:21
sounds pretty good for me... i need to put on some extra weight :)

i used to be under 7 stone :scared15: but now i'm around 8 stone 6.....wouldn't mind a little extra but feel like i will lose a bit first while i try get over this bout of anxiety......dont have much appetite at all :sad:

snowwolf
30-11-08, 14:47
Same here, im on 40mg x3 a day too.

I've only been on it for about a month and I've gained over half a stone! I've got to the point now where I'm thinking to stop the Propranolol all together. Like you, I'd hate to suffer anxiety but i hate gaining weight too!! Its a hard choice to make isnt it! :wacko:

If you have a good relationship with your Dr - maybe you could raise your concerns and see what else is available that helps with anxiety, but without the weight gain as a side effect? :shrug:

I also suffer with swollen ankles too - has anyone else?? :unsure:

Take care,
:flowers:
Snowwolf
xXx xXx xXx

abc9
28-01-09, 21:55
i was taking 10mg once a day in the mornings and had no weight gain however last week my doctor gave me 40mg to try, and i have felt really bloated since then!! didnt consider it might be the propranolol until i read this thread.

No Imagination
30-01-09, 17:44
Hi,

I started on 80mg time release late in 2007. At first I made an effort to do exercise every day, which to be honest I hadn't been doing for the previous couple of years mostly due to the problems I have. Gradually I've reduced my dose to 20mg per day. I'd never been overweight in my life as I've always played a lot of sport and I don't eat huge amounts but over the course of last year I gained almost three stone in. In my opinion this was mostly down to me overeating on rubbish and stopping the regular exercise after a couple of months rather than a side affect of the meds. In August last year I'd had enough so I started my own diet - nothing flash I just cut out all of the fat, basically eating a lot of salads, fruit and veg, fish etc. By Christmas I'd lost two and a half stone so my thinking is that the meds certainly in my case didn't cause the weight gain and also that getting the weight off isn't that hard really.

asadler79
13-05-09, 21:15
I started propranolol about 5 years ago for Post Traumatic Stress Disorder. I was always big but now im huge, eating about 1000-1500 cals a day and exercising 4 times a week and am not losing any wieght. ive been doing it now for about 6 months and ive lost 3 pounds. stopped putting it on but thats no consillation. i get married in 18months and i dont want to look like this on the pics but the idea of going back to how i was before i started taking the tablets scares me to death. anybody got any good advice or ideas im on 180 mg slow release.